ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A finite element method for compressible viscous fluid flows

Jog, CS (2011) A finite element method for compressible viscous fluid flows. In: International Journal for Numerical Methods in Fluids, 66 (7). pp. 852-874.

[img] PDF
A_finite.pdf - Published Version
Restricted to Registered users only

Download (367Kb) | Request a copy
Official URL: http://onlinelibrary.wiley.com/doi/10.1002/fld.228...

Abstract

This work presents a mixed three-dimensional finite element formulation for analyzing compressible viscous flows. The formulation is based on the primitive variables velocity, density, temperature and pressure. The goal of this work is to present a `stable' numerical formulation, and, thus, the interpolation functions for the field variables are chosen so as to satisfy the inf-sup conditions. An exact tangent stiffness matrix is derived for the formulation, which ensures a quadratic rate of convergence. The good performance of the proposed strategy is shown in a number of steady-state and transient problems where compressibility effects are important such as high Mach number flows, natural convection, Riemann problems, etc., and also on problems where the fluid can be treated as almost incompressible. Copyright (C) 2010 John Wiley & Sons, Ltd.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to John Wiley & Sons.
Keywords: compressible flow;finite element formulation;inf-sup conditions
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 22 Jun 2011 09:22
Last Modified: 22 Jun 2011 09:22
URI: http://eprints.iisc.ernet.in/id/eprint/38420

Actions (login required)

View Item View Item